MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US GLO ADV SLAP HAMMER ADAPTER; EXTREMITY INSTRUMENTS : IMPACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC US GLO ADV SLAP HAMMER ADAPTER; EXTREMITY INSTRUMENTS : IMPACTION INSTRUMENTS
Model Number 2128-01-025
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon was attempting to broach the femoral canal of patient indicated above.The broach got stuck in the canal, so they had to open the stem removal tray, which included a depuy slap hammer.With the use of a depuy adapter, the slap hammer was attached to the stem distractor and an attempt was made to remove the broach from the patient's canal.Unfortunately, in the process, the slap hammer and adapter was damaged beyond repair.To review.One slap hammer was damaged as well as one adapter, the case was delayed , but the surgeon understood , considering the circumstances.All broken pieces were retrieved and he apologized for the damage.There was 90 minutes surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned, thus the reported event could not be confirmed.The investigation could not verify or identify any product contribution to the reported event with the information provided.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.

Brand Name
GLO ADV SLAP HAMMER ADAPTER
Common Device Name
EXTREMITY INSTRUMENTS : IMPACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10554502
Report Number1818910-2020-20479
Device Sequence Number11373947
Product Code FZY
UDI-Device Identifier10603295088073
UDI-Public10603295088073
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2128-01-025
Device Catalogue Number212801025
Device Lot NumberAG409
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR